MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, TI, 4.5 X 55MM; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW, TI, 4.5 X 55MM; PLATE, FIXATION, BONE
Model Number LOW PROFILE SCREW, TI, 4.5 X 55MM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an ankle fusion procedure, the head of a 4.5x55mm screw, ar-8545-55, broke off while the surgeon was inserting the screw into the compression hole of the mis fusion plate.The screw was able to be removed with broken screw instrumentation without any harm to the patient.Image attached.No additional information provided.Further information requested.Additional information provided on 3/30/21: the case was completed by inserting a 5.5mmx55mm, ar-8555-55, lot number unknown, and placed screw in the same drill hole with no other issues.The complaint device was discarded after the case and will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified and confirmed that the screw head had fractured off.However, without the return of the device, further investigation cannot be performed.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
LOW PROFILE SCREW, TI, 4.5 X 55MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11655670
Report Number1220246-2021-02895
Device Sequence Number11748887
Product Code HRS
UDI-Device Identifier00888867124776
UDI-Public00888867124776
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, TI, 4.5 X 55MM
Device Catalogue NumberAR-8545-55
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1